Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Monochromatic

Post-Accutane Scarring

Hi everyone,

I went on a 6 month Accutane regimen that took care of my acne, hopefully for good. The only upsetting complaint I have about taking the drug is that I still have scarring from my initial breakout. On both sides of my chin, near my mouth, I have rolling scars. They're slight indents that aren't that visible in normal light, but when a light is vertically shining down my face they become very evident.

From what my derm has told me, she said she thinks they will fill in with time. It doesn't help that I also had cortisone injections in these spots, so that's probably contributing to the increased indentation. My question is this: I'm about a month and a half off the drug, but what can I do to start treating these rolling scars? They're about .75" long by .5" wide on each side.

Also, has anyone experienced these, and what was the result over time?

Thanks so much!

Share this post


Link to post
Share on other sites

Hi there I also had shallow scars after my accutane due to previous picking and poping. My derm perscribed me Retisol A cream about 6 months after accutane. I believe this cream helped abit, I used it on and off for about 8 months, I've stopped using it due to laziness but I've noticed that my red marks have faded significantly and my scars have also filled in and are less noticable than before. Its been about a year and a half since I finished my accutane, I believe that time also contributes. I don't know if scars can be healed for good but they can become less noticable over time from personal experience. Thanks hopefully this helps. good luck

Share this post


Link to post
Share on other sites

I cannot stress patience enough..........

I'm 3 months off Accutane myself, and I see improvement in my scars everyday. I'm not using Retin-A even though my dermatologist wrote me the prescription because I want to try other things (including waiting) before giving more of my money to the pharmaceutical industry. :wall:

Try some natural remedies in the meantime. I've been using TEPESCOHUITE soap to cleanse and also rosehip oil (which has Trans-Retinoic acid) to moisturize. These have been helping me, so maybe they would help you too. Just trying to suggest some things that are inexpensive and that won't make things worse. I hope this helps.

***Oh and I forgot to mention I've been using a microdermabrasion cloth every 7-10 days.

Janet

Share this post


Link to post
Share on other sites
I cannot stress patience enough..........

I'm 3 months off Accutane myself, and I see improvement in my scars everyday. I'm not using Retin-A even though my dermatologist wrote me the prescription because I want to try other things (including waiting) before giving more of my money to the pharmaceutical industry. :wall:

Try some natural remedies in the meantime. I've been using TEPESCOHUITE soap to cleanse and also rosehip oil (which has Trans-Retinoic acid) to moisturize. These have been helping me, so maybe they would help you too. Just trying to suggest some things that are inexpensive and that won't make things worse. I hope this helps.

***Oh and I forgot to mention I've been using a microdermabrasion cloth every 7-10 days.

Janet

Sheesh, I waited a whole 5 years after taking accutane and my scars never improved by just waiting it out!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


                ×